Alert archive / Mississippi / Frost Advisories in 2005
Frost Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 26, 2005, 3:08 PM CDT for 4 states. It took effect at Oct 27, 2005, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 3:08 PM CDT (20:08 UTC)
- In effect from
- Oct 27, 2005, 12:00 AM CDT
- Expired
- Oct 27, 2005, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 262008 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT WED OCT 26 2005 ...FROST ADVISORY OVERNIGHT ACROSS THE MIDSOUTH... .CLEAR SKIES AND CALM WINDS ARE EXPECTED AGAIN TONIGHT ACROSS THE MIDSOUTH. WITH DRY AIR IN PLACE...THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S ACROSS THE AREA. FROST WILL DEVELOP OVERNIGHT...AND MELT OFF BY AROUND 9 AM AS TEMPERATURES WARM INTO THE 40S. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045- /X.NEW.KMEG.FR.Y.0002.051027T0500Z-051027T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 308 PM CDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY. MOST OF THE MIDSOUTH WILL SEE TEMPERATURES FALL TO THE LOWER AND MIDDLE 30S OVERNIGHT. ISOLATED...WELL PROTECTED...AREAS COULD EVEN SEE TEMPERATURES IN THE UPPER 20S. SENSITIVE OUTDOOR VEGETATION AGAIN WILL NEED PROTECTION OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KMEG 270818 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT THU OCT 27 2005 ...FROST ADVISORY REMAIN IN EFFECT ACROSS THE MIDSOUTH... .CLOUDS HAVE DEVELOPED OVER THE WEST TENNESSEE AND NORTHEAST ARKANSAS THIS MORNING. HOWEVER TEMPERATURES FELL INTO THE MID 30S BEFORE THE CLOUDS ARRIVED AND FROST LIKELY HAS FORMED ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO RISE A COUPLE OF DEGREES WITH THE CLOUDS BUT AREAS OF FROST ARE STILL LIKELY AROUND PORTIONS OF THE REGION. THEREFORE THE FROST ADVISORY WILL CONTINUE UNTIL 9 AM. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271400- /X.CON.KMEG.FR.Y.0002.000000T0000Z-051027T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 318 AM CDT THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES FELL INTO THE MID 30S OVER MUCH OF THE REGION THIS MORNING WHICH ALLOWED FOR THE FORMATION OF FROST ACROSS PORTIONS OF THE MID SOUTH. FROST MAY CONTINUE TO LINGER ACROSS THE REGION EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VALLE
000 WWUS74 KMEG 270930 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT THU OCT 27 2005 ...FROST ADVISORY HAS BEEN CANCELLED ACROSS PORTIONS OF THE MIDSOUTH... .CLOUD COVER HAS BEEN GENERALLY INCREASING OVER MUCH OF NORTHEAST ARKANSAS...WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI THIS MORNING. AS A RESULT...TEMPERATURES HAVE RISEN INTO THE 40S AND ANY FROST THAT HAD FORMED IS NOW LIKELY MELTING. THEREFORE THE FROST ADVISORY HAS BEEN LIFTED ACROSS THESE AREAS. SOUTH OF A LINE FROM TUPELO TO TUNICA...CLOUD COVER HAS NOT BEEN AN ISSUE AND TEMPERATURES REMAIN IN THE MID 30S MAKING FROST LIKELY STILL. ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-MSZ001>006-008- 009-TNZ001>004-019>021-048>055-088>092-271030- /X.CAN.KMEG.FR.Y.0002.000000T0000Z-051027T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL- BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...CORINTH... IUKA...BOONEVILLE...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 430 AM CDT THU OCT 27 2005 ...FROST ADVISORY IS CANCELLED... CLOUD COVER HAS CAUSED TEMPERATURES TO RISE THIS MORNING. ALTHOUGH PATCHY FROST IS STILL POSSIBLE...THE THREAT FOR WIDESPREAD FROST HAS ENDED. THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. $$ ARZ049-058-MSZ007-010>017-020>024-271400- /X.CON.KMEG.FR.Y.0002.000000T0000Z-051027T1400Z/ LEE(AR)-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION- PONTOTOC-LEE(MS)-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN- CHICKASAW-MONROE- INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE... BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN 430 AM CDT THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES FELL INTO THE MID 30S OVER MUCH OF THE REGION THIS MORNING WHICH ALLOWED FOR THE FORMATION OF FROST. FROST MAY CONTINUE TO LINGER ACROSS THE REGION EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:04 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 26, 2:04 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT WED OCT 26 2005
.DISCUSSION...
SURFACE HIGH PRETTY MUCH CENTERED ON MISSISSIPPI RIVER THIS
AFTERNOON. CUMULUS FIELD MUCH LESS EXTENSIVE THAN LAST FEW DAYS.
TEMPS AT 18Z MIDDLE 50S TO LOWER 60S...AND EXPECT A COUPLE DEGREES
TO GO YET FOR HIGHS.
&&
.SHORT TERM (THROUGH SATURDAY)...
SURFACE HIGH TO REMAIN OVER EASTERN U.S. THROUGH SATURDAY. SHORTWAVE
MOVING SOUTH FROM GREAT LAKES TONIGHT...BUT MOST MID-LEVEL
CLOUDINESS SHOULD REMAIN NORTH OF THE CWA. AFTER THAT...NOT A
GREAT DEAL OF TROUBLE WITH CLOUDS AND WEATHER THROUGH SATURDAY.
TEMPERATURE FORECAST FOR TONIGHT A BIT OF A PROBLEM. ALL MOS
GUIDANCE DEWPOINTS RUNNING ABOUT 5 DEGREES WARMER THAN REALITY.
CURRENT DEWPOINTS IN A SIMILAR RANGE TO THOSE YESTERDAY...AND SEE
NO LOW LEVEL MOISTURE ADVECTION OCCURRING. AS LONG AS CLOUD
FORECAST COOPERATES...EXPECT MINS WITHIN A DEGREE OR TWO OF THIS
MORNING. THIS IS AT LEAST 2 CATEGORIES COOLER THAN GUIDANCE IN
MOST AREAS.
OF COURSE...THAT MEANS MORE FROST TOMORROW MORNING. WHILE ISOLATED
AREAS WILL FALL BELOW FREEZING AGAIN FOR SEVERAL HOURS...CONFIDENCE
IN WIDESPREAD SUB-FREEZING TEMPERATURES NOT HIGH ENOUGH FOR A
FREEZE WARNING...SO WILL GO FROST ADVISORY ENTIRE CWA. END OF
GROWING SEASON LOCALLY DEFINED AS MINS OF 28 OR COLDER...AND THERE
WERE ONLY ISOLATED REPORTS THAT LOW THIS MORNING...SO NEED
SOMETHING OUT THERE.
TEMPERATURES THURSDAY AND FRIDAY A LITTLE WARMER THAN TODAY BY A
DEGREE OR TWO. SLIGHT MODERATION IN MINS FOR FRIDAY MORNING AS
WELL. AS RETURN FLOW GETS GOING...TEMPS SATURDAY WARM TO A LITTLE
ABOVE NORMAL.
&&
.LONG TERM (SUNDAY AND BEYOND)...
RIDGE BEGINS TO MOVE EAST ON SUNDAY...AND CURRENT FORECAST LOOKS
REASONABLE. BEYOND THAT...LITTLE TRUST GIVEN IN 12Z RUN OF GFS
SOLUTION. THAT MODEL TRIES TO CLOSE OFF AN UPPER LOW OVER SOUTHERN
MS/AL ON TUESDAY. THIS SOLUTION WOULD BRING A VERY WET PERIOD
MONDAY NIGHT THROUGH WEDNESDAY. ECMWF/CANADIAN/NOGAPS MUCH MORE
PROGRESSIVE WITH SYSTEM...WHICH WOULD MEAN DRIER WEATHER. GFS
SOLUTION DISCOUNTED FOR THIS RUN BEYOND SUNDAY...AT LEAST UNTIL
SOME MORE RUN TO RUN CONTINUITY OCCURS. WILL KEEP LOW POPS IN
FORECAST FOR MONDAY AND TUESDAY...DRY WEDNESDAY...WHICH IS IN STEP
WITH SURROUNDING OFFICES. TEMPS IN EXTENDED SHOULD BE SLIGHTLY
ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 36 66 45 68 / 0 0 0 0
MKL 31 63 35 65 / 0 0 0 0
JBR 34 65 40 67 / 0 0 0 0
TUP 32 66 38 68 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY FOR
DUNKLIN-PEMISCOT.
MS...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY FOR
ALCORN-BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
WAGNERHazardous weather outlook, Oct 26, 3:07 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT WED OCT 26 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 PM CDT WED OCT 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FROST ADVISORY WILL BE IN EFFECT ACROSS THE ENTIRE MIDSOUTH OVERNIGHT. WIDESPREAD FROST IS EXPECTED...WITH A FEW AREAS FALLING BELOW FREEZING FOR SEVERAL HOURS AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Mississippi, 2005Frost Advisories in Tennessee, 2005Frost Advisories in Arkansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.